Kentucky, 2003Heavy Rain in Kentucky, September 3, 2003
September 3, 2003 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 3, 1:50 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 3, 1:50 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
250 AM CDT WED SEP 3 2003
MODELS ARE CONSISTENT AS HAS BEEN FORECAST REGARDING FRONTAL PASSAGE
AND END TO PCPN CHANCES AFTER TODAY. WL CONTINUE PER MOS W/GOING CHC
CAT POPS FOR ERN 1/2 AREA TIL FRONT MOVES FAR ENOUGH EAST...WHICH WL
MEAN A POP FOR MAINLY EARLY TODAY. SOME CLEARING EVEN POSSIBLE LATE
TODAY NW WL MORE THAN LIKELY TAKE TIL TOMORROW TO WORK ITS WAY THRU
TO THE SE PTNS FA...BUT BY THU ENTIRE FA WL BE IN THE CLEAR AS HIGH
PRESSURE AT SURFACE AND ALOFT ANCHORS OVERHEAD THRU THE WEEKEND.
STILL SEASONALLY PLEASANT U70S-L80S PROGGED FOR HIGHS WITH LOWS IN
THE 50S AND MUCH DRIER HUMIDITY ON TAP EVEN INTO EARLY NEXT WEEK.
.PAH...NONE.
Hazardous weather outlook, Sep 3, 4:00 AM CST, 0 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-041000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT WED SEP 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A POSSIBILITY OF PATCHY DENSE FOG OCCURRING ACROSS MOST OF
THE AREA TONIGHT. BY SUNRISE...VISIBILITIES COULD DECREASE TO 1/2
MILE OR LESS...ESPECIALLY IN LOW LYING AREAS AND NEAR BODIES OF
WATER.
HIGH PRESSURE BUILDING INTO THE AREA...LIGHT WINDS...COOL OVERNIGHT
TEMPERATURES...DECREASING CLOUDS...AND RESIDUAL GROUND MOISTURE WILL
ENCOURAGE THE DEVELOPMENT OF FOG.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SOMEWHAT GREATER POSSIBILITY OF PATCHY DENSE FOG
OCCURRING ACROSS THE AREA THURSDAY NIGHT UNDER MOSTLY CLEAR SKIES.
BY SUNRISE...VISIBILITIES COULD DECREASE TO 1/2 MILE OR
LESS...ESPECIALLY IN LOW LYING AREAS AND NEAR BODIES OF WATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Heavy Rain, Daviess
- When
- September 3, 4:00 AM CST to 8:00 AM CST
- Where
- Daviess County, Owensboro
- Reported by
- NEWSPAPER
- Coordinates
- 37.732, -87.087 (the zone’s center; the record gives no point)
Heavy rain flooded typical problem areas near Kentucky Wesleyan College. The saturation and softening of the ground weakened the hold of roots, causing large trees to tip over. Standing water in roadways caused vehicles to stall and become stranded on Carter Road and Millers Mill Road.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, September 3 to 4, 20031 death · $30,000 · 2 events
- Flash Flood in Pennsylvania, September 3 to 4, 2003$5.0 million · 1 event
- Wildfire in California, September 3 to 30, 2003$64,000 · 1 event
- Flash Flood and Heavy Rain in West Virginia, September 3 to 4, 2003$50,000 · 2 events
- Wildfire in California, September 3, 2003$50,000 · 1 event
- Flash Flooding in Texas, September 3, 2003$30,000 · 3 events
- Debris Flow and Hail in California, September 3, 2003$25,000 · 0.5 in hail · 4 events
- Flash Flood in Arizona, September 3, 20031 injured · $15,000 · 1 event
- Flash Flooding and Flood in Maryland, September 3 to 4, 2003$20,000 · 3 events
- Lightning Strike in Pennsylvania, September 3, 2003$20,000 · 1 event
- Flash Flooding and Damaging Wind in Virginia, September 3, 2003$2,000 · 50 kt wind · 8 events
- Lightning Strikes in Oregon, September 3, 20037 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337879.